What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Nov 20, 4:57 AM CST, 3 hours 3 minutes earlier. Its key messages:
- Flood Watch remains in effect through tonight.
- Rain chances continue through tonight, before decreasing Friday. There's a risk for excessive rainfall and flooding.
- There is a high chance (90%+) of at least 2 inches of rainfall across the Heartland and Hill Country by this afternoon, with a small chance of at least 1 inch of rain (less than 30%) for areas from Abilene to San Angelo.
Area forecast discussion, Nov 20, 4:57 AM CST, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
457 AM CST Thu Nov 20 2025
...New AVIATION...
.KEY MESSAGES...
- Flood Watch remains in effect through tonight.
- Rain chances continue through tonight, before decreasing
Friday. There's a risk for excessive rainfall and flooding.
- There is a high chance (90%+) of at least 2 inches of rainfall
across the Heartland and Hill Country by this afternoon, with a
small chance of at least 1 inch of rain (less than 30%) for
areas from Abilene to San Angelo.
&&
.SHORT TERM...
(Today through tonight)
Issued at 1122 PM CST Wed Nov 19 2025
Showers and thunderstorms are expected to persist through
tonight, with the primary impacts being potential flooding due to
heavy rainfall, strong outflow winds, dangerous lightning, and a
small chance for large hail. Copious amounts of low-level moisture
remain across the area, with PWAT (Precipitable Water) values
nearing the 1.75 inch range which is well above average for this
time of year. Models continue to show areas of heavy rainfall
across portions of the northwestern Hill Country, Edwards Plateau,
and southern portions of the Concho Valley and Heartland, as a
series of shortwave disturbances track across the area. With the
heavy rainfall we are seeing overnight and models are indicating
we should see through the rest of the day today, the Flood Watch
will remain in effect through tonight.
There remains some uncertainty with regards to extent and exact
amounts, but HREF probabilities are now showing a high chance
(90%+) of greater than 2 inches of rain over the next 24 hours
across the NW Hill Country around Junction, with point totals in
some models creeping above 8 inches in a few instances. Amounts
just to the south are even higher and are reaching 10+ inches (and
a reminder that the South LLano River flows north into Kimble
County from Kerr and Edwards Counties). Soils are dry but this is
the Hill Country where topsoil is shallow and runoff occurs very
quickly. That much rain in a short amount of time could cause
problems despite the recent dry conditions.
&&
.LONG TERM...
(Friday through Wednesday)
Issued at 1206 AM CST Thu Nov 20 2025
Quieter weather is expected Friday into Saturday as the system
bringing the current precipitation moves off to the northeast and
we fall under southwest flow aloft. Highs will generally range
from the upper 60s to lower 70s, with light west winds on Friday
becoming east to southeasterly Saturday in response to surface
pressure falls to our west.
By Saturday, the next upper level system is expected to be over
the northern Baja Peninsula while beginning to turn to the
northeast into the Desert Southwest. Surface pressure falls to our
west in response to the approach of the upper system will quickly
draw low level Gulf moisture back into the area Saturday into
Sunday. And while we could see a few showers and isolated storms
Saturday afternoon south of Interstate 20, shortwave ridging over
west central Texas will likely limit coverage of any
precipitation.
On Sunday, the upper level low will move into the Four Corners
region. Similar to the current system, shortwaves rotating around
the low in combination with height falls aloft will increase lift
Sunday into Sunday night. At the surface, a Pacific cold front
will move into the area providing a focus for convection as well.
All this points to increasing confidence in another round of
showers and thunderstorms for west central Texas Sunday into
Sunday night. The main concern will again be locally heavy
rainfall and flooding, especially after the current event drops
and inch-plus of rainfall over most of the area through tomorrow
night. As mentioned in the previous AFD, there is a Marginal to
Slight Risk of excessive rainfall for our region. Similar to this
event, severe storms are also a concern, but secondary to heavy
rain at this time. Most of the precipitation will be out of the
area by early Monday afternoon.
Expect dry weather, mostly clear skies, and cooler temperatures
through the Thanksgiving holiday.
&&
.AVIATION...
(12Z TAFS)
Issued at 429 AM CST Thu Nov 20 2025
The second round of thunderstorms with very heavy rainfall has
started to take shape across portions of the Concho Valley and
Northern Edwards Plateau this morning, and is expected to become
more widespread through this afternoon. Expect MVFR to IFR
conditions under these showers and thunderstorms, through out the
day today across all terminals. Most showers and thunderstorms
will form along a KABI to KSJT to KSOA line and slowly track
eastward through KBBD and KJCT by later this morning. Showers and
thunderstorms are expected to diminish tonight, but MVFR ceilings
are likely again tonight into Friday morning given the ample low
level moisture and calm winds.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 71 52 74 45 / 90 60 0 0
San Angelo 70 50 73 43 / 90 50 0 0
Junction 73 54 75 47 / 100 70 20 10
Brownwood 71 54 75 44 / 100 80 10 0
Sweetwater 71 50 72 47 / 90 40 0 0
Ozona 71 51 73 46 / 90 40 0 0
Brady 70 56 73 48 / 100 80 20 10
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
Flood Watch through late tonight for Brown-Kimble-Mason-
McCulloch-Menard-San Saba-Sutton.
&&
SHORT TERM...TP
LONG TERM....20
AVIATION...TP
In the hours before
Special weather statement, Nov 20, 3:11 AM CST, 4 hours 49 minutes before
Special Weather Statement
National Weather Service San Angelo TX
311 AM CST Thu Nov 20 2025
TXZ076>078-201015-
Schleicher TX-Crockett TX-Sutton TX-
311 AM CST Thu Nov 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SCHLEICHER...SOUTHEASTERN
CROCKETT AND WESTERN SUTTON COUNTIES THROUGH 415 AM CST...
At 310 AM CST, Doppler radar was tracking strong thunderstorms in
northwestern Sutton County, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Eldorado, eastern Crockett County including I-10, northwestern
Sutton County, and western Schleicher County.
This includes Interstate 10 between Mile Markers 371 and 396.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3029 10095 3029 10128 3108 10096 3109 10028
TIME...MOT...LOC 0910Z 222DEG 32KT 3060 10092
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
snSpecial weather statement, Nov 20, 3:13 AM CST, 4 hours 47 minutes before
Special Weather Statement
National Weather Service San Angelo TX
313 AM CST Thu Nov 20 2025
TXZ072-201015-
Tom Green TX-
313 AM CST Thu Nov 20 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN TOM GREEN COUNTY THROUGH
415 AM CST...
At 312 AM CST, Doppler radar was tracking a strong thunderstorm near
Knickerbocker, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
San Angelo, Orient, San Angelo State Park, Twin Buttes Reservoir,
Goodfellow Air Force Base, Veribest, Knickerbocker, O.C. Fisher
Reservoir, Lake Nasworthy, Tankersley, Grape Creek, Harriet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3109 10069 3136 10069 3169 10047 3169 10024
3159 10023 3158 10011
TIME...MOT...LOC 0912Z 224DEG 32KT 3130 10059
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
snSpecial weather statement, Nov 20, 7:47 AM CST, 13 minutes before
Special Weather Statement
National Weather Service San Angelo TX
747 AM CST Thu Nov 20 2025
TXZ073-154-168>170-201415-
Mason TX-Menard TX-Kimble TX-McCulloch TX-Concho TX-
747 AM CST Thu Nov 20 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN KIMBLE...MCCULLOCH...
CENTRAL MENARD...NORTHWESTERN MASON AND SOUTHEASTERN CONCHO COUNTIES
THROUGH 815 AM CST...
At 746 AM CST, Doppler radar was tracking a strong thunderstorm over
The Intersection Of Us-
83 And Ranch Road 1773, or 7 miles south of Menard, moving northeast
at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Brady, Menard, Melvin, Brady Lake, Lohn, Rochelle, Pear Valley, Calf
Creek, Hext, The Intersection Of Us-
83 And Ranch Road 1773, The Intersection Of Us-
190 And Ranch Road 1311, Us-190 Near The Menard-
Mcculloch County Line, Us-83 Near The Kimble-
Menard County Line, and The Intersection Of Us-83 And Highway 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3081 9995 3139 9948 3117 9909 3111 9909
3066 9977
TIME...MOT...LOC 1346Z 221DEG 40KT 3081 9980
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH